Infections of the GI continue.
Pseudomembranous colitis is the complication of the bacteria, C. diff.
Meaning to say in a hospital setting, the patient was given antibiotics,
all the competitors with C. diff. were killed off.
The bacteria that ends up on top of the mountain is your C. diff.
causing pseudomembranous colitis.
Diarrhea, fever, leukocytosis, complications you are worried about,
megacolon imperforation. And so therefore, colonoscopy shows pseudomembranes.
Your diagnosis based on toxin assay.
The treatment for C. diff. would in fact be metronidazole
or perhaps oral vanco but your drug of choice even to this day would be metronidazole.
Occurs in 15%, requires prolonged antibiotics for Clostridium difficile as our topic.
Let´s go ahead and take a look at that pseudomembranous colitis
and if you would then take a look at the colon here,
you would notice here that it looks like a pseudomembrane
and perhaps it looks like a ulcerative colitis and company
but it´s not, it´s a pseudomembrane.